Hail, Carter
- When
- June 25, 2:09 PM CST
- Where
- Carter County, 5 mi SW of Wilson
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 34.109, -97.492
An isolated thunderstorm developed and briefly became severe with penny-size hail reported. No damage occurred with the hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
An isolated thunderstorm developed and briefly became severe with penny-size hail reported. No damage occurred with the hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 25, 1:42 PM CST, 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 242 PM CDT WED JUN 25 2008 .DISCUSSION... DUAL MCVS HAVE PROVIDED SUPPORT FOR SCATTERED SHOWERS AND A FEW THUNDERSTORMS THIS AFTERNOON OVER NORTHWEST OKLAHOMA AND ACROSS WESTERN NORTH TEXAS. AS THESE FEATURES DRIFT SLOWLY EAST- SOUTHEAST LATE THIS AFTERNOON AND EVENING... THEY SHOULD CONTINUE TO SUPPORT STORM FORMATION BEYOND WHAT WOULD NORMALLY BE EXPECTED IN A MODERATE-INSTABILITY/MINIMAL-SHEAR ENVIRONMENT. A STRONG STORM HAS ALREADY FORMED JUST SOUTH OF THE RED RIVER... NEAR NOCONA TEXAS. STORMS ARE NOT EXPECTED TO ORGANIZE VERY MUCH... SO POPS WILL REMAIN FAIRLY LOW... BUT WILL BE HIGHEST IN THE AREAS MOST LIKELY TO BE AFFECTED BY THE MCVS. UNLIKE THE PAST FEW NIGHTS... THERE IS NO REAL INDICATION OF A MAJOR MCS FORMING TO OUR WEST... AND SO NO MCV-INDUCED STORMS ARE EXPECTED TOMORROW. THIS WILL RESULT IN NEAR-ZERO POPS THROUGH TOMORROW NIGHT. MODELS CONTINUE TO INDICATE A DEEPENING UPPER-LEVEL TROUGH OVER THE GREAT LAKES REGION FROM FRIDAY INTO THE EARLY PART OF NEXT WEEK. THIS TROUGH SHOULD BE STRONG ENOUGH TO DRIVE A LATE-SEASON COLD FRONT INTO OKLAHOMA. THERE IS SOME SIGNIFICANT DISAGREEMENT BETWEEN THE NAM/WRF AND GFS AS TO HOW FAR SOUTH THE FRONT WILL GO... BUT IT SEEMS REASONABLE TO BELIEVE THE GFS SOLUTION THAT BRINGS IT TO ABOUT I-40 BEFORE STALLING IT. THIS WILL RESULT IN A HIGHER CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE WEEKEND AND EARLY NEXT WEEK. THE FRONT IS EXPECTED TO LANGUISH OVER OKLAHOMA THROUGH THE WEEKEND... THEN FADE OUT OF EXISTENCE AROUND MONDAY AS SOUTHERLY WINDS REESTABLISH THEMSELVES ACROSS THE SOUTHERN PLAINS. TEMPERATURES AND HUMIDITIES WILL SUPPORT VERY UNCOMFORTABLE HEAT INDICES... SHORT OF ADVISORY LEVELS... UNTIL THE FRONT ARRIVES. THE FRONT WILL BRING A SMALL AMOUNT OF RELIEF FROM THE HEAT... MOSTLY IN THE FORM OF ADDITIONAL CLOUD COVER. THE HEAT WILL BEGIN TO RETURN SLOWLY EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 70 96 74 98 / 30 0 0 10 HOBART OK 72 101 76 100 / 20 0 0 10 WICHITA FALLS TX 73 98 76 99 / 20 10 0 10 GAGE OK 68 99 74 97 / 20 0 10 10 PONCA CITY OK 72 97 78 96 / 30 10 10 20 DURANT OK 72 94 74 93 / 30 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 25/23
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1135 AM CDT WED JUN 25 2008
OKZ004>048-050>052-TXZ083>090-261200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1135 AM CDT WED JUN 25 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS PARTS OF OKLAHOMA AND
WESTERN NORTH TEXAS THROUGH THIS EVENING.
DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH
THIS EVENING. TWO MID-LEVEL DISTURBANCES WILL MOVE ACROSS THE REGION
TODAY. ONE DISTURBANCE WILL MOVE ACROSS PORTIONS OF NORTHERN AND
CENTRAL OKLAHOMA... WHILE THE SECOND DISTURBANCE MOVES ACROSS
PORTIONS OF NORTH TEXAS. THESE DISTURBANCES ALONG WITH HEATING WILL
AID IN THUNDERSTORM DEVELOPMENT THROUGH THIS EVENING. MODERATE
INSTABILITY WILL DEVELOP THIS AFTERNOON. THE MODERATELY UNSTABLE
AIRMASS ALONG WITH WIND SHEAR ASSOCIATED WITH THE DISTURBANCES MAY
BE SUFFICIENT FOR ISOLATED SEVERE STORMS TO DEVELOP THIS AFTERNOON
AND EARLY EVENING. HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 65
MPH WILL BE THE MAIN CONCERN WITH ANY SEVERE STORMS. HEAVY RAIN AND
CLOUD TO GROUND LIGHTNING WILL ALSO BE LIKELY WITH ANY THUNDERSTORM.
THE THUNDERSTORMS ARE EXPECTED TO END LATER THIS EVENING AS THE
DISTURBANCES MOVE EAST OF THE AREA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY JUN 26.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAIN MAY LEAD TO FLOODING OF LOW-LYING AND POORLY
DRAINED AREAS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FRIDAY NIGHT. A COLD
FRONT ARRIVING FRIDAY NIGHT AND SATURDAY WILL LIKELY DEVELOP
THUNDERSTORMS IN NORTHERN AND CENTRAL OKLAHOMA. THIS FRONT WILL ALSO
ALLOW THUNDERSTORMS TO FORM IN SOUTHERN OKLAHOMA ON SUNDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY.
MAXWELLSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 221 PM CDT WED JUN 25 2008 OKZ045-251945- JEFFERSON OK- 221 PM CDT WED JUN 25 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR JEFFERSON COUNTY. A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST OF OSCAR AT 221 PM CDT...MOVING NORTHEAST AT 13 MPH. SMALL HAIL AND WIND GUSTS TO 45 MPH ARE POSSIBLE. HEAVY RAIN AND FREQUENT LIGHTNING WILL ALSO BE LIKELY. MAXWELL
The Norman radar (KTLX), 138 km away, was scanning. The volume nearest the first event began at 20:07 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2008Every state in 2008This day in weather historyWarnings in Oklahoma, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 118977.